Pennsylvania, 2011Flash Flood and Hail in Pennsylvania, April 26 to 27, 2011
April 26 to 27, 2011 · NWS CTP · 18 events in 8 counties and zones
Several bands of strong to severe thunderstorms developed along two north-south axes of low level confluence across central Pennsylvania into upstate New York. The storms produced large hail, damaging winds and intense short-duration rainfall from the mid afternoon hours through the late evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.9 million
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several bands of strong to severe thunderstorms developed along two north-south axes of low level confluence across central Pennsylvania into upstate New York. The storms produced large hail, damaging winds and intense short-duration rainfall from the mid afternoon hours through the late evening. The combination of the heavy rain, above normal soil moisture and high stream-flows resulted in significant localized flash flooding in Sullivan County which lasted into the overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 26, 1:01 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 26, 1:01 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 PM EDT TUE APR 26 2011
.SYNOPSIS...
THE FLOW ABOUT A LARGE RIDGE OFF THE EAST COAST CONTINUES TO PUMP
WARM MOIST UNSTABLE AIR INTO THE REGION. THIS WILL PRODUCE
THUNDERSTORM THIS AFTERNOON AND AGAIN ON WEDNESDAY. AN ADVANCING
FRONT SHOULD MAKE FOR MORE WIDESPREAD RAIN AND THUNDER WEDNESDAY.
DRIER AIR LATE THURSDAY INTO SATURDAY SUGGESTS COOLER AND DRIER
WEATHER UNIT THE NEXT FRONTAL SYSTEM LATE IN THE WEEKEND.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
THE LINE OF SHOWERS AND STORMS HAS SLOWLY WORKED ITS WAY INTO
CENTRAL PA...SHOWERS CONTINUE TO DEVELOP AND MOVE NNE UP THIS
FEATURE. RADAR SUGGESTS SHORT-LIVED HEAVY RAINFALL. THE FIRST
SEVERE STORM OF THE DAY DEVELOPED IN WESTERN PA.
A WATCH WILL BE IN EFFECT FOR SEVERE THUNDERSTORMS. THESE WILL
MOVE IN LATER THIS AFTERNOON AND EVENING. MONITORING THE
DEVELOPMENT AND POTENTIAL DEVELOPMENT OF THESE STORMS TO THE WEST
OVER OHIO.
MOST OF EXTREME SE PA WILL NOT LIKELY BE IMPACTED BY THESE STORMS
THIS AFTERNOON AND EVENING.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY/...
SHOWERS AND STORMS SHOULD DIMINISH THIS EVENING BEFORE MIDNIGHT.
THE SEVERE THUNDERSTORM WATCH IS SET TO EXPIRE AROUND 8 PM.
SHOWERS WILL DIMINISH OVER NIGHT AND PATCHY FOG IS LIKELY
ESPECIALLY IN VALLEY LOCATIONS. ANOTHER UNSEASONABLY WARM NIGHT.
WEDNESDAY WILL BE ANOTHER WARM DAY WITH AN INCREASED RISK OF
SHOWERS AND THUNDERSTORMS. A FRONTAL SYSTEM IS APPROACHING FROM
THE WEST. AHEAD OF THIS A SURGE OF HIGH PW AIR...RELATIVELY HIGH
CAPE AND A STRONG SOUTHERLY JET COULD TRIGGER STRONG TO SEVERE
THUNDERSTORMS OVER THE REGION. THESE STORMS ARE MOST LIKELY IN THE
WEST EARLY WEDNESDAY AFTERNOON AND WILL MARCH...MOST LIKELY...IN A
NORTH-SOUTH LINE...EASTWARD ACROSS THE STATE. COULD BE ONE OF THE
BIGGEST SEVERE WEATHER DAYS OF THE SEASON TO-DATE OVER WESTERN PA
SHOULD THINGS FIRE BEFORE SUNSET.
SHOWERS SHOULD DIMINISH OVERNIGHT FROM WEST TO EAST. FRONTAL TIMING
IMPLIES WEATHER SHOULD BE IMPROVING AS DRIER AIR MOVES INTO THE
REGION THURSDAY INTO THURSDAY AFTERNOON. PW VALUES DROP BELOW
NORMAL ON THURSDAY AFTERNOON BEHIND THE FRONTAL SYSTEM. BUT THERE
IS A GOOD CHANCE OF LINGERING SHOWERS AND THUNDERSTORMS ESPECIALLY
OVER CENTRAL AND EASTERN SECTIONS UNTIL ABOUT MIDDAY THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
COOLER/BELOW NORMAL AIRMASS WILL MOVE INTO THE AREA IN THE
WAKE OF THE FRONT...AS THE UPPER LEVEL TROUGH LIFTS NEWD FROM THE
GRT LKS. THE COOL AIR ALOFT AND CYC/NW FLOW THIS TIME OF YEAR
SUGGESTS SCT INSTABILITY TYPE SHOWERS ESPECIALLY OVR THE FAVORED
WESTERN HIGH TERRAIN. HIGH PRES RIDGE SHOULD ARRIVE LATER FRI INTO
SATURDAY AND PROVIDE FAIR AND DRY CONDITIONS. A BRIEF PERIOD OF
FAIR/DRY WX APPEARS IN STORE FOR SATURDAY AS HIGH PRES MOVES OVER
THE REGION. ANOTHER FRONTAL SYSTEM WILL LIKELY AFFECT THE AREA
SUNDAY INTO EARLY NEXT WEEK. MEDIUM RANGE MDL DIFFS INCREASE
SIGNIFICANTLY BY THIS TIME...WITH THE GFS MUCH MORE PROGRESSIVE
THAN THE ECMWF. EXPECT TEMPERATURES TO MODERATE BACK TWD SEASONAL
LEVELS AHEAD OF THIS FEATURE.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE STATE IN A NORTH-
SOUTH LINE THIS AFTERNOON AND EVENING. CHECK RADAR BEFORE FLYING
AS SOME STORMS COULD REACH SEVERE CRITERIA.
A LINE OVER OHIO WILL LIKELY IMPACT OUR REGION LATER THIS EVENING.
MOST AREAS WILL BE VFR TODAY...OUTSIDE OF SHOWERS AND
THUNDERSTORMS WHERE MVFR AND GUSTY WINDS ARE LIKELY.
SHOWERS AND THUNDERSTORMS WILL DIMINISH. MAINLY VFR AND MVFR WITH
PATCHY FOG AFTER MIDNIGHT. FOG SHOULD BURN OFF BEFORE 9 AM WEDNESDAY.
SHOWERS AND THUNDERSTORMS MORE WIDESPREAD WEDNESDAY. AREAS MVFR IN
SHOWERS AND STORMS WITH GUSTY WINDS.
THINGS SHOULD IMPROVE MARKEDLY THURSDAY INTO SATURDAY WITH MAINLY VFR.
OUTLOOK...
WED...AM LOW CIGS POSS EAST. SCT PM TSRA POSS...IMPACTS LIKELY.
THU...AM TSRA IMPACTS LIKELY...IMPROVING AS THE DAY GOES ON TO
VFR.
FRI-SAT...NO SIG WX EXPECTED MAINLY VFR.
SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS.
&&
.CLIMATE...
HARRISBURG RAINFALL TO DATE IS 7.91. THIS MAKES IT THE SECOND
WETTEST APRIL ON RECORD...SECOND ONLY TO 1983 WHEN 7.96" OF RAIN
FELL. WITH SEVERAL DAYS YET TO GO IN THE MONTH...WE STILL HAVE
SEVERAL CHANCES AT ADDITIONAL PRECIPITATION AND A GOOD SHOT AT THE
RECORD.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...GRUMM/DANGELO
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...STEINBUGL
AVIATION...GRUMM
CLIMATE...
Hazardous weather outlook, Apr 26, 12:53 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
153 PM EDT TUE APR 26 2011
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>058-063-064-271800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-CUMBERLAND-ADAMS-
153 PM EDT TUE APR 26 2011
...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
DUE TO RECENT RAINFALL...THE POTENTIAL EXISTS ACROSS THE NORTHERN
HALF OF OUR REGION FOR LOCALIZED FLASH FLOODING FROM ANY
THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND LATER THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO EXISTS FOR WEDNESDAY
AFTERNOON INTO EARLY THURSDAY...AS A COLD FRONT MOVES FROM WEST
TO EAST ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
PAZ059-065-066-271800-
LEBANON-YORK-LANCASTER-
153 PM EDT TUE APR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SCATTERED THUNDERSTORMS WILL MOST LIKELY DEVELOP ALONG
THE RIDGES FIRST AND MOVE TO THE NORTHEAST. LARGE HAIL AND
DAMAGING WIND GUSTS ARE THE GREATEST THREATS.
DUE TO RECENT RAINFALL...THE POTENTIAL EXISTS ACROSS THE NORTHERN
HALF OF OUR REGION FOR LOCALIZED FLASH FLOODING FROM ANY
THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND LATER THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO EXISTS FOR WEDNESDAY
AFTERNOON INTO EARLY THURSDAY...AS A COLD FRONT MOVES FROM WEST
TO EAST ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 26, 12:58 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 PM EDT TUE APR 26 2011
PAZ006-011-012-017-018-261900-
CAMERON PA-CLEARFIELD PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
POTTER PA-
158 PM EDT TUE APR 26 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL CENTRE...
NORTHEASTERN CLEARFIELD...NORTHWESTERN CLINTON...SOUTHEASTERN CAMERON
AND SOUTHEASTERN POTTER COUNTIES THROUGH 3 PM EDT...
AT 153 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KETTLE CREEK STATE PARK TO 6 MILES WEST OF KEATING TO KARTHAUS...
MOVING NORTHEAST AT 30 MPH.
DOWNBURST WIND GUSTS TO 50 MPH AND MARBLE SIZE HAIL ARE POSSIBLE
WITH THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR CROSS FORK AROUND
210 PM...TAMARACK AROUND 220 PM...KEATING AROUND 240 PM AND WESTPORT
AROUND 250 PM.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4163 7768 4150 7767 4134 7775 4122 7787
4106 7814 4120 7814 4137 7807 4145 7795
FORECASTER: LAMBERTSpecial weather statement, Apr 26, 1:08 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT TUE APR 26 2011
PAZ033-261900-
SOMERSET PA-
208 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SOMERSET COUNTY
THROUGH 3 PM EDT...
AT 203 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARKLEYSBURG...MOVING
NORTHEAST AT 35 MPH.
DOWNBURST WIND GUSTS TO 50 MPH AND MARBLE TO PENNY SIZE HAIL ARE
POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR SEVEN SPRINGS
AROUND 240 PM AND JENNERSTOWN AROUND 300 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 109.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
LAT...LON 3974 7941 3982 7937 3985 7942 3987 7942
4009 7926 4012 7921 4013 7918 4018 7915
4021 7911 4016 7897 4014 7898 3973 7940
FORECASTER: LAMBERTSpecial weather statement, Apr 26, 1:32 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
232 PM EDT TUE APR 26 2011
PAZ006-012-037-041-261930-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-TIOGA PA-
232 PM EDT TUE APR 26 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
CLINTON...NORTHWESTERN LYCOMING...SOUTHEASTERN POTTER AND WESTERN
TIOGA COUNTIES THROUGH 330 PM EDT...
AT 230 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GAINES TO OLE BULL STATE PARK TO RENOVO...MOVING NORTHEAST AT 30 MPH.
DOWNBURST WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT...DANGEROUS...CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR GAINES AROUND 240 PM...SLATE RUN AROUND
250 PM...CEDAR RUN AROUND 300 PM...WELLSBORO AROUND 310 PM AND
MORRIS AROUND 330 PM.
THIS WILL IMPACT ROUTE 6.
LAT...LON 4200 7715 4181 7716 4158 7723 4135 7775
4141 7780 4153 7778 4176 7765
FORECASTER: LAMBERTSpecial weather statement, Apr 26, 1:47 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
247 PM EDT TUE APR 26 2011
PAZ012-041-261930-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
247 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON AND NORTHWESTERN
LYCOMING COUNTIES THROUGH 330 PM EDT...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS NEAR GLEN UNION...MOVING
NORTHEAST AT 40 MPH.
DOWNBURST WIND GUSTS UP TO 50 MPH AND MARBLE SIZE HAIL ARE POSSIBLE
WITH THIS STORM. ALSO EXPECT OCCASIONAL...DANGEROUS...CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR CAMMAL AROUND 310
PM...ENGLISH CENTER AROUND 320 PM AND BUTTONWOOD AROUND 330 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD
14...STATE ROAD 120.
LAT...LON 4143 7697 4109 7763 4113 7773 4126 7777
4155 7735 4155 7718
FORECASTER: LAMBERTSpecial weather statement, Apr 26, 2:09 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 PM EDT TUE APR 26 2011
PAZ024-025-033-262030-
BLAIR PA-CAMBRIA PA-SOMERSET PA-
309 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA...CENTRAL BLAIR AND
NORTH CENTRAL SOMERSET COUNTIES THROUGH 430 PM EDT...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS NEAR JEROME...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS
STORM. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL BE NEAR GEISTOWN...BELMONT...LORAIN...
AND FERNDALE AROUND 320 PM...SUMMERHILL...SOUTH FORK...SIDMAN...AND
BEAVERDALE AROUND 330 PM...WILMORE AND PORTAGE AROUND 340 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 35 AND 42.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56.
LAT...LON 4033 7903 4046 7891 4053 7877 4073 7856
4072 7843 4058 7827 4011 7899 4022 7911
FORECASTER: LAMBERTSpecial weather statement, Apr 26, 2:28 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT TUE APR 26 2011
PAZ012-037-041-045-262045-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-TIOGA PA-
328 PM EDT TUE APR 26 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CLINTON...SOUTH
CENTRAL TIOGA AND WESTERN LYCOMING COUNTIES THROUGH 445 PM EDT...
AT 325 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CAMMAL TO MILL HALL TO HOWARD...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND UP TO MARBLE SIZE SIZE HAIL ARE POSSIBLE
WITH THESE STORMS. ALSO EXPECT OCCASIONAL...DANGEROUS...CLOUD TO
GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR WATERVILLE AROUND
350 PM...ENGLISH CENTER AROUND 400 PM AND BUTTONWOOD AROUND 420 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD
120.
LAT...LON 4169 7696 4135 7713 4118 7738 4107 7758
4110 7763 4110 7765 4111 7767 4119 7765
4155 7735
FORECASTER: LAMBERTEvent by event
11 thunderstorm wind, 6 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Cambria
- When
- April 26, 2:36 PM EST
- Where
- Cambria County, (Jst)johnstown Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.320, -78.830
KJST ASOS measured a peak thunderstorm wind gust of 53 knots or 61 mph.
Thunderstorm Wind, Cambria
- When
- April 26, 2:40 PM EST
- Where
- Cambria County, 0.42 mi NNW of Daisytown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.326, -78.902
Thunderstorm winds estimated near 60 mph knocked down trees along Frankstown Road just east of Johnstown.
Thunderstorm Wind, Cambria
- When
- April 26, 2:53 PM EST
- Where
- Cambria County, 2.05 mi SSE of Ebensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.454, -78.710
Thunderstorm winds estimated near 60 mph knocked down trees in Cambria and Croyle Townships.
Hail, Blair
- When
- April 26, 3:40 PM EST
- Where
- Blair County, Tyrone
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.680, -78.230
Thunderstorm Wind, Cambria
- When
- April 26, 4:45 PM EST
- Where
- Cambria County, Barnesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.670, -78.780
Thunderstorm winds estimated near 60 mph knocked down trees in Susquehanna Township near Northern Cambria.
Hail, Clinton
- When
- April 26, 5:15 PM EST
- Where
- Clinton County, Lock Haven
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.130, -77.430
Hail, Clinton
- When
- April 26, 5:15 PM EST
- Where
- Clinton County, Lock Haven
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -77.430
Hail, Clinton
- When
- April 26, 5:15 PM EST
- Where
- Clinton County, Lock Haven
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -77.430
Hail, Clinton
- When
- April 26, 5:15 PM EST
- Where
- Clinton County, Lock Haven
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -77.430
Golf ball size hail (1.75 inch diameter) broke numerous windows in Lock Haven.
Thunderstorm Wind, Clinton
- When
- April 26, 5:15 PM EST
- Where
- Clinton County, Lock Haven
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -77.430
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Lock Haven.
Hail, Clinton
- When
- April 26, 5:25 PM EST
- Where
- Clinton County, 1.25 mi ENE of Lock Haven Mem Arpt
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.140, -77.400
Quarter size hail (1 inch diameter) damaged cars on U.S. 220.
Thunderstorm Wind, Clinton
- When
- April 26, 5:25 PM EST
- Where
- Clinton County, Woolrich
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.200, -77.380
Thunderstorm winds estimated near 60 mph uprooted 6-8 large trees resulting in power outages in Woolrich.
Thunderstorm Wind, Blair
- When
- April 26, 5:50 PM EST
- Where
- Blair County, (Aoo)blair Co Arpt A
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.300, -78.320
KAOO ASOS measured a peak thunderstorm wind gust of 52 knots or 60 mph.
Thunderstorm Wind, Mifflin
- When
- April 26, 7:00 PM EST
- Where
- Mifflin County, Lewistown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.600, -77.570
Thunderstorm winds estimated near 60 mph damaged a barn and silo in Lewistown.
Thunderstorm Wind, Union
- When
- April 26, 7:30 PM EST
- Where
- Union County, 1.04 mi W of Mifflinburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.920, -77.050
Thunderstorm winds estimated near 60 mph knocked down trees in Mifflinburg. The downed trees resulted in power outages.
Thunderstorm Wind, Montour
- When
- April 26, 7:55 PM EST
- Where
- Montour County, Washingtonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.050, -76.680
Thunderstorm winds estimated near 60 mph knocked down trees in Washingtonville.
Flash Flood, Sullivan
- When
- April 26, 8:45 PM EST to April 27, 12:45 AM EST
- Where
- Sullivan County, 1.24 mi ENE of Dushore to 1.41 mi ESE of Dushore
- Cause
- Heavy Rain
- Property damage
- $1.8 million
- Reported by
- Emergency Manager
- Coordinates
- 41.530, -76.400
A flash flood brought widespread damage to the town of Dushore. Numerous roads were closed. Several homes were damaged due to high water. Two water rescues were performed in Cherry and Colley Townships. German Street Bridge, SR 220 was damaged from flood waters. About 30 residents were displaced due to flooding in downtown Dushore. Two feet of water was estimated in downtown Dushore.
Thunderstorm Wind, Lebanon
- When
- April 26, 10:15 PM EST
- Where
- Lebanon County, 0.87 mi NW of Fredericksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.460, -76.440
Thunderstorm winds estimated near 60 mph produced structural damage and knocked down multiple trees on Mountain Drive near Forest Drive and North Mechanic Street just north of Fredricksburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 26 to 27, 201112 deaths · 52 injured · $28 million · EF5 · 102 events
- Tornadoes and Flash Flooding in Louisiana, April 26 to 27, 20112 deaths · 2 injured · $16 million · EF2 · 63 events
- Tornadoes and Flash Flooding in Tennessee, April 26 to 27, 20111 death · 1 injured · $1.5 million · EF1 · 83 events
- Tornadoes and Hail in Texas, April 26, 20111 death · 2 injured · $1.5 million · EF1 · 72 events
- Avalanche in California, April 26, 20112 deaths · 1 event
- Tornadoes and Flash Flooding in New York, April 26 to 28, 2011$11 million · EF2 · 35 events
- Tornado and Hail in Michigan, April 26, 20119 injured · $24 million · EF0 · 9 events
- Tornadoes and Flash Flood in Louisiana, April 26 to 27, 20111 injured · $1.9 million · EF2 · 18 events
- Tornadoes and Hail in Texas, April 26 to 27, 2011$330,000 · EF2 · 20 events
- Tornadoes and Damaging Winds in Indiana, April 26, 2011$355,000 · EF2 · 5 events
- Damaging Wind in Mississippi, April 26, 20111 death · $5,000 · 56 kt wind · 1 event
- Flash Flooding and Flooding in Vermont, April 26 to 29, 2011$5.9 million · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288455, 288457, 288461, 288464, 288466, 288469, 288470, 288472, 288473, 288476, 288478, 288479, 288482, 288484, 288485, 288487, 303006, 288490.